Puerto Rico, 2006

Debris Flow and Heavy Rain in Puerto Rico, August 30, 2006

August 30, 2006 · NWS SJU · 2 events in 1 county or zone

1 debris flow, 1 heavy rain, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 30, 3:48 PM AST, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 30, 3:48 PM AST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
348 PM AST WED AUG 30 2006

.DISCUSSION...LATE THIS MORNING A LINE OF SHOWERS THAT DEVELOPED
OVER EL YUNQUE PRODUCE RAIN SHOWERS OVER THE MUNICIPALITIES OF RIO
GRANDE...CANOVANAS AND RIO GRANDE. SOME OF THESE SHOWERS MADE IT
TO THE SAN JUAN METRO AREA. AT AROUND 230 PM SCATTERED TO NUMEROUS
SHOWERS STARTED TO DEVELOP OVER THE WEST AND INTERIOR SECTIONS OF
PUERTO RICO. THESE SHOWERS AND THUNDERSTORMS WILL BE DISSIPATING AT
AROUND SUNSET.

TONIGHT...A MID LEVEL LOW NOW LOCATED ABOUT 200 MILES NORTHEAST OF
PUERTO RICO WILL DIG SOUTH SOUTHWEST TONIGHT THEREFORE WE SHOULD EXPECT
AN INCREASE ON SHOWERS COVERAGE OVER THE ATLANTIC WATERS
OVERNIGHT. ON THURSDAY...INCREASING MOISTURE AND A UNSTABLE
ENVIRONMENT ASSOCIATED TO THIS LOW WILL COMBINE WITH LOCAL EFFECTS
TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
OVER THE INTERIOR AND NORTHERN HALF OF PUERTO RICO. WINDS WILL
REMAIN LIGHT THEREFORE RAINFALL ACCUMULATIONS WILL BE SIGNIFICANT
ON THURSDAY AFTERNOON.

&&

.SYNOPSIS...SURFACE HIGH PRESSURE WILL CONTINUE TO EXTEND INTO
THE NORTHEAST CARIBBEAN THROUGH FRIDAY...MAINTAINING A LIGHT TO
MODERATE TRADE WIND FLOW ACROSS THE REGIONAL AREA. A TROPICAL WAVE
IS EXPECTED TO MOVE ACROSS THE LOCAL AREA SATURDAY THROUGH SUNDAY.
MID LEVEL LOW NOW LOCATED

&&

.MARINE...SEAS WILL REMAIN BETWEEN 2 TO 4 FEET ACROSS ALL LOCAL
WATERS WITH THE EXCEPTION NEAR SHORE WATERS WEST OF PUERTO RICO.
AN INCREASE ON SHOWERS WILL OCCUR LATER TONIGHT OVER THE ATLANTIC
OFFSHORE WATERS AS THE MID LEVEL LOW MOVE CLOSER TO OUR LOCAL
FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  88  79  88 /  30  50  20  20
STT  77  88  77  88 /  20  50  20  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, Aug 30, 6:30 AM AST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST WED AUG 30 2006

PRZ001>013-AMZ710>750-311000-
630 AM AST WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR THIS
AFTERNOON AND WILL BE MORE NUMEROUS ACROSS THE NORTH CENTRAL
...NORTHWEST AND THE INTERIOR. UNDER LIGHT SOUTHEAST WINDS LOCALLY
HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON...LEADING TO URBAN AND
SMALL STREAM FLOODING. TONIGHT SOME LINGERING SHOWERS ARE EXPECTED
BUT NO HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY...AN UPPER TROUGH OVER DOMINICAN
REPUBLIC WILL GENERATE AFTERNOON SHOWERS AND THUNDERSTORMS OVER
PUERTO RICO.  SATURDAY NIGHT THROUGH SUNDAY A TROPICAL WAVE
PRESENTLY LOCATED OVER THE TROPICAL ATLANTIC NEAR 44 WEST SHOULD
CROSS LOCAL AREA. MONDAY NIGHT THROUGH TUESDAY...ANOTHER TROPICAL
WAVE TO MOVE ACROSS THE LOCAL AREA MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

VIZ001-002-AMZ710>730-311000-
630 AM AST WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
ISOLATED SHOWERS ARE EXPECTED TODAY AND TONIGHT BUT NO HAZARDOUS
WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY...AN UPPER TROUGH OVER DOMINICAN
REPUBLIC WILL GENERATE A FEW SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE ISLANDS. SATURDAY NIGHT THROUGH SUNDAY A TROPICAL WAVE
PRESENTLY LOCATED OVER THE TROPICAL ATLANTIC NEAR 44 WEST SHOULD
CROSS LOCAL AREA. MONDAY NIGHT THROUGH TUESDAY...ANOTHER TROPICAL
WAVE TO MOVE ACROSS THE LOCAL AREA MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Event by event

1 debris flow, 1 heavy rain. Local standard time, as filed.

Debris Flow, Western Interior

When
August 30, 5:40 PM AST
Where
Western Interior forecast zone
Reported by
EMERGENCY MANAGER

Landslide was reported along road 123 in Sector Salto Arriba of Utuado.

Heavy Rain, Western Interior

When
August 30, 5:40 PM AST to 7:40 PM AST
Where
Western Interior County, Utuado
Reported by
EMERGENCY MANAGER

Small stream at Barrio Guarico was out of its banks.

What these are

Debris Flow
A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529222, 5529223.